Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 11, 2006, 6:25 AM MDT. It took effect at Jul 11, 2006, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2006, 6:25 AM MDT (12:25 UTC)
- In effect from
- Jul 11, 2006, 1:00 PM MDT
- Expired
- Jul 11, 2006, 6:37 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 111225 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 625 AM MDT TUE JUL 11 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTHEAST IDAHO ZONE 409... IDZ409-120300- /O.UPG.KPIH.FW.A.0001.060711T1800Z-060712T0300Z/ /O.NEW.KPIH.FW.W.0001.060711T1900Z-060712T0300Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM- 625 AM MDT TUE JUL 11 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTHEAST IDAHO ZONE 409... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A SURFACE COLD FRONT WILL CROSS THE CENTRAL IDAHO MOUNTAINS NEAR 2 PM THIS AFTERNOON. DRIER AIR WILL FOLLOW THE FRONTAL PASSAGE AND RELATIVE HUMIDITY THE MIDDLE PORTION OF THE SNAKE RIVER VALLEY WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION...WINDS ARE FORECAST TO INCREASE AHEAD OF THE FRONT...AND GUSTS ARE EXPECTED TO REACH 30 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KPIH 112143 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 343 PM MDT TUE JUL 11 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTHEAST IDAHO ZONE 409... IDZ409-120300- /O.CON.KPIH.FW.W.0001.000000T0000Z-060712T0300Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM- 343 PM MDT TUE JUL 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTHEAST IDAHO ZONE 409... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A SURFACE COLD FRONT WILL CROSS THE EAST IDAHO FIRE DISTRICT EARLY THIS EVENING. DRIER AIR WILL FOLLOW THE FRONTAL PASSAGE AND RELATIVE HUMIDITY IN THE MIDDLE PORTION OF THE SNAKE RIVER VALLEY WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION...WINDS ARE FORECAST TO INCREASE AHEAD OF THE FRONT...AND GUSTS ARE EXPECTED TO REACH 30 MPH. HUMIDITIES ARE EXPECTED TO INCREASE ALONG WITH A DECREASE IN WIND SPEEDS BY MID-EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
000 WWUS85 KPIH 120037 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 637 PM MDT TUE JUL 11 2006 ...RED FLAG WARNING CANCELLED THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTHEAST IDAHO ZONE 409... IDZ409-120145- /O.CAN.KPIH.FW.W.0001.000000T0000Z-060712T0300Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM- 637 PM MDT TUE JUL 11 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. LOWER TEMPERATURES AND HIGHER HUMIDITIES HAVE ENDED THE RED FLAG WARNING THREAT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 11, 3:07 AM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 11, 3:07 AM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 307 AM MDT TUE JUL 11 2006 .SHORT TERM...TODAY THROUGH THURSDAY...A WEAK FRONT WILL PASS THROUGH EASTERN IDAHO DURING THE SHORT TERM PERIOD. THESE FRONTS WILL MAINLY IMPACT WINDS ACROSS THE AREA...WITH SOME CONVECTION POSSIBLE AS WELL. THE FIRST FRONT...NOW APPARENT IN SATELLITE IMAGERY WEST OF WASHINGTON AND OREGON...WILL PASS THROUGH THE REGION OVERNIGHT. AHEAD OF THE FRONT TIGHTENING PRESSURE GRADIENTS ALONG WITH WARM AIR ALOFT WILL MAKE FOR NEAR BREEZY AND VERY DRY/WARM CONDITIONS. A POCKET OF MID AND UPPER-LEVEL MOISTURE OVER NORTHERN UTAH THIS MORNING WILL BE ADVECTED OVER EASTERN IDAHO BY THE AFTERNOON. THE COMBINATION OF VERY WARM SURFACE TEMPERATURES...THIS MOISTURE...AND TERRAIN WILL INSTIGATE ISOLATED SHOWERS/THUNDERSTORMS OVER THE EASTERN AND SOUTHEASTERN HIGHLANDS. ENOUGH DRY AIR WILL EXIST OVER THE CENTRAL AND NORTHERN HIGHLANDS TO LIMIT CONVECTION TO AREAS VERY CLOSE TO THE MONTANA AND WYOMING BORDERS. FIRE WEATHER CONCERNS FOR THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY WILL BE THE MAIN FOCUS TODAY. OVERNIGHT THE FRONT WILL MOVE THROUGH AND ISOLATED THUNDERSTORMS WILL AGAIN BE A POSSIBILITY OVER HIGHER TERRAIN NEAR THE WYOMING AND MONTANA BORDERS. WINDS WILL INCREASE TO BREEZY CONDITIONS BEHIND THE FRONT DURING THE AFTERNOON WEDNESDAY...AND TEMPERATURES WILL SEE 3 TO 7 DEGREES OF COOLING AT MOST LOCATIONS. DRY AND WARM SOUTHWESTERLY FLOW WILL PUSH OVER THE REGION LATE WEDNESDAY THROUGH THURSDAY...WITH TEMPERATURES REMAINING SLIGHTLY ABOVE NORMAL. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY...HIGH PRESSURE IS EXPECTED TO REBOUND NORTHWARD OVER THE REGION. THIS WILL KEEP WARM TEMPERATURES AND DRY CONDITIONS IN PLACE. LATE IN THE WEEKEND FORECAST MODELS ARE INDICATING A SMALL PUSH OF MONSOONAL MOISTURE TO MOVE CLOSE TO AREAS NEAR THE UTAH BORDER. HAVE INDICATED A SLIGHT CHANCE OF SHOWER ACTIVITY DURING THIS PERIOD...HOWEVER CONFIDENCE REMAINS LUKE WARM AT THIS POINT. && .AVIATION...VFR CONDITIONS WILL AGAIN BE THE RULE TODAY...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER NORTHERN AND EASTERN MOUNTAIN AREAS. THESE STORMS WILL AFFECT TWEB ROUTES 340...343...AND 344 WITH STORMS GENERALLY OCCURRING AFTER 20Z. && .FIRE WEATHER...A SURFACE COLD FRONT WILL CROSS THE CENTRAL MOUNTAINS NEAR 20Z TODAY WITH WIND GUSTS TO 30 MPH DEVELOPING NORTH OF THE SNAKE RIVER AND CONTINUING THROUGH 03Z THIS EVENING. DRY AIR WILL FOLLOW THE FRONT LOWERING RELATIVE HUMIDITY IN ZONE 409 AREA WHERE THE CURRENT FIRE WEATHER WATCH HAS BEEN REPLACED WITH A RED FLAG WARNING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL ALSO DEVELOP AGAIN TODAY IN MOST MOUNTAIN AREAS. THE BEST POTENTIAL FOR WETTING RAINS WILL BE EASTERN ZONE 412 AND ZONE 413 WHERE SATELLITE IMAGERY INDICATES MUCH DEEPER MOISTURE WILL BE THIS AFTERNOON. WEDNESDAY AFTERNOON A DRY WEST TO SOUTHWEST FLOW ALOFT WILL CONTINUE WITH PRECIPITABLE WATER VALUES LOWERING TO NEAR ONE HALF INCH. WEAK H7 HIGH PRESSURE RIDGING WILL DEVELOP BY AFTERNOON WITH LIMITED OROGRAPHIC SUPPORT FOR THUNDERSTORMS IN THE EASTERN HIGHLANDS. THUS AFTERNOON THUNDERSTORMS WILL BE VERY ISOLATED. && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ409. && CANTIN/SURVICK
Hazardous weather outlook, Jul 11, 5:21 AM MDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 521 AM MDT TUE JUL 11 2006 IDZ017>025-031-032-121200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 521 AM MDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT...TIGHTENING PRESSURE GRADIENTS...AND WARM AND VERY DRY CONDITIONS WILL GENERATE RED FLAG CONDITIONS IN PORTIONS OF THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY THIS AFTERNOON. SEE THE LATEST RFWPIH FOR THE DETAILS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY OVER TERRAIN NEAR THE MONTANA AND WYOMING STATE BORDERS. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE WILL REMAIN IN CONTROL WITH WARM AND DRY CONDITIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:51 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 39 min |
| Jul 11, 3:38 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 52 min |
Nearby
Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.